MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.109726

Медицинская библиотека · Cureus · 2026

Pseudo-Hyperaldosteronism After the Ingestion of Licorice Tea: A Case Report.

Guarneri Clara, Al-Kai Léticia

Клинический случайСтатьяПеревод в очереди

Аннотация

Severe hypokalemia is a common electrolyte disorder with a broad spectrum of etiologies. We report the case of a 44-year-old woman admitted to the emergency department with nausea, vomiting, chills, and chronic diffuse paresthesia. On admission, the patient was hypertensive. Laboratory evaluation revealed profound hypokalemia (2.3 mmol/L), severe hypophosphatemia, metabolic alkalosis, and electrocardiographic abnormalities, including U waves and a prolonged corrected QT interval, a key marker of severity associated with a high risk of life-threatening arrhythmias. Further investigations demonstrated inappropriate renal potassium wasting in the setting of suppressed plasma renin and aldosterone levels. A detailed dietary history uncovered the excessive consumption of licorice tea, approximately 2 L daily over a year, leading to the diagnosis of licorice-induced pseudo-hyperaldosteronism. In this context, associated electrolyte disturbances, including hypophosphatemia and hypomagnesemia, are likely secondary to mineralocorticoid receptor activation and renal tubular losses rather than a direct effect of licorice. The patient required admission to the intensive care unit for aggressive potassium repletion and antihypertensive therapy. Following cessation of licorice intake, electrolyte abnormalities and blood pressure gradually normalized. This case highlights the critical importance of obtaining a thorough dietary history in patients with unexplained severe hypokalemia. Although uncommon, licorice intoxication represents a reversible cause that can be rapidly corrected with appropriate recognition and management. It also underscores the prognostic significance of QTc prolongation in severe electrolyte disturbances and the need for prompt cardiac monitoring.

Для цитирования: Guarneri Clara, Al-Kai Léticia. Pseudo-Hyperaldosteronism After the Ingestion of Licorice Tea: A Case Report.. Cureus. 2026. DOI: 10.7759/cureus.109726.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.